Alert archive / Missouri / River Flood Warnings in 2020
River Flood Warning 101, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Apr 25, 2020, 5:37 PM CDT for Lincoln County, Missouri. It took effect at Apr 25, 2020, 9:34 PM CDT. It was in force for 36 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 25, 2020, 5:37 PM CDT (22:37 UTC)
- In effect from
- Apr 25, 2020, 9:34 PM CDT
- Expired
- Apr 27, 2020, 9:33 AM CDT
- In force
- 36 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Lincoln County, MO
The radar
The St Louis radar (KLSX), 26 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cuivre River at Old Monroe (OMNM7). The gauge peaked at 24.57 ft at Apr 26, 2020, 4:00 PM CDT.
- Action stage
- 22 ft
- Minor stage
- 24 ft
- Moderate stage
- 27 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05514705, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
847
WGUS43 KLSX 252237
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
537 PM CDT Sat Apr 25 2020
...The National Weather Service in St. Louis has issued a flood
warning for the following rivers in Missouri...
Cuivre River at Old Monroe
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC113-270435-
/O.NEW.KLSX.FL.W.0101.200426T0234Z-200429T1930Z/
/OMNM7.1.ER.200426T0234Z.200426T1800Z.200428T0730Z.NO/
537 PM CDT Sat Apr 25 2020
The National Weather Service in St. Louis has issued a
* Flood Warning for
the Cuivre River at Old Monroe
* from this evening to Wednesday afternoon.
* At 4:30 PM Saturday the stage was 23.2 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage later tonight and
crest near 25.0 feet by tomorrow early afternoon. The river is
forecast to fall below flood stage by early Tuesday morning.
* Impact: At 24.5 feet...Extensive left bank agricultural flooding
develops upstream of the gage. A utility road is flooded along the
Old Monroe levee along the left bank upstream of the gage.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 04/26 04/27 04/28 04/29 04/30
Cuivre River
Old Monroe 24.0 23.25 24.9 24.8 23.7 22.2 21.1
&&
LAT...LON 3892 9081 3894 9070 3892 9070 3890 9080
$$4 follow-up statements
517
WGUS83 KLSX 260126
FLSLSX
Flood Statement
National Weather Service St Louis MO
826 PM CDT Sat Apr 25 2020
...The flood warning continues for the following rivers in
Missouri...
Cuivre River near Troy
Cuivre River at Old Monroe
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC113-270126-
/O.EXT.KLSX.FL.W.0100.200426T0123Z-200427T2251Z/
/TRYM7.1.ER.200425T2350Z.200426T0600Z.200426T1651Z.NO/
826 PM CDT Sat Apr 25 2020
The Flood Warning continues for
the Cuivre River near Troy
* from this evening to Monday afternoon.
* At 8:00 PM Saturday the stage was 21.7 feet.
* Flood stage is 21.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 23.0 feet late tonight, then
fall below flood stage late Sunday morning.
* Impact: At 23.0 feet...Considerable agricultural land is flooded
between Troy and Moscow Mills.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 04/26 04/27 04/28 04/29 04/30
Cuivre River
Troy 21.0 21.69 22.7 13.5 8.7 7.6 7.3
&&
LAT...LON 3901 9100 3903 9095 3895 9089 3893 9090
$$
MOC113-270126-
/O.EXT.KLSX.FL.W.0101.200426T0350Z-200429T1930Z/
/OMNM7.1.ER.200426T0350Z.200427T0000Z.200428T0730Z.NO/
826 PM CDT Sat Apr 25 2020
The Flood Warning continues for
the Cuivre River at Old Monroe
* until Wednesday afternoon.
* At 7:30 PM Saturday the stage was 23.7 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage late tonight and to
crest near 25.0 feet by Sunday evening. The river is forecast to
fall below flood stage by early Tuesday morning.
* Impact: At 24.5 feet...Extensive left bank agricultural flooding
develops upstream of the gage. A utility road is flooded along the
Old Monroe levee along the left bank upstream of the gage.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 04/26 04/27 04/28 04/29 04/30
Cuivre River
Old Monroe 24.0 23.69 24.6 24.8 23.7 22.4 21.1
&&
LAT...LON 3892 9081 3894 9070 3892 9070 3890 9080
$$672
WGUS83 KLSX 261433
FLSLSX
Flood Statement
National Weather Service St Louis MO
932 AM CDT Sun Apr 26 2020
...The flood warning continues for the following rivers in
Missouri...
Cuivre River at Old Monroe
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC113-272032-
/O.EXT.KLSX.FL.W.0101.000000T0000Z-200429T1600Z/
/OMNM7.1.ER.200426T0415Z.200427T0600Z.200428T0400Z.NO/
932 AM CDT Sun Apr 26 2020
The Flood Warning continues for
the Cuivre River at Old Monroe
* until Wednesday morning.
* At 8:30 AM Sunday the stage was 24.4 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 24.7 feet after midnight
tonight, then fall below flood stage tomorrow late evening.
* Impact: At 24.5 feet...Extensive left bank agricultural flooding
develops upstream of the gage. A utility road is flooded along the
Old Monroe levee along the left bank upstream of the gage.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 04/27 04/28 04/29 04/30 05/01
Cuivre River
Old Monroe 24.0 24.37 24.6 23.5 22.2 21.0 20.1
&&
LAT...LON 3892 9081 3894 9070 3892 9070 3890 9080
$$985
WGUS83 KLSX 270046
FLSLSX
Flood Statement
National Weather Service St Louis MO
746 PM CDT Sun Apr 26 2020
...The flood warning continues for the following rivers in Missouri..
Cuivre River at Old Monroe
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC113-280046-
/O.CON.KLSX.FL.W.0101.000000T0000Z-200429T1600Z/
/OMNM7.1.ER.200426T0415Z.200426T2145Z.200428T0400Z.NO/
746 PM CDT Sun Apr 26 2020
The Flood Warning continues for
the Cuivre River at Old Monroe
* until Wednesday morning.
* At 6:30 PM Sunday the stage was 24.6 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* The river is forecast to fall below flood stage by late Monday
evening.
* Impact: At 24.5 feet...Extensive left bank agricultural flooding
develops upstream of the gage. A utility road is flooded along the
Old Monroe levee along the left bank upstream of the gage.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 04/27 04/28 04/29 04/30 05/01
Cuivre River
Old Monroe 24.0 24.60 24.6 23.5 22.2 21.0 20.1
&&
LAT...LON 3892 9081 3894 9070 3892 9070 3890 9080
$$560
WGUS83 KLSX 271433
FLSLSX
Flood Statement
National Weather Service St Louis MO
933 AM CDT Mon Apr 27 2020
...The flood warning is cancelled for the following rivers in
Missouri...
Cuivre River at Old Monroe
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC113-271503-
/O.CAN.KLSX.FL.W.0101.000000T0000Z-200429T1600Z/
/OMNM7.1.ER.200426T0415Z.200426T2145Z.200427T0652Z.NO/
933 AM CDT Mon Apr 27 2020
The Flood Warning is cancelled for
the Cuivre River at Old Monroe.
* At 8:30 AM Monday the stage was 23.1 feet.
* Flood stage is 24.0 feet.
* The river fell below flood stage at 1:52 AM Monday.
* The river will continue falling to 21.8 feet by tomorrow morning.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 04/28 04/29 04/30 05/01 05/02
Cuivre River
Old Monroe 24.0 23.15 21.8 20.6 19.7 18.9 18.3
&&
LAT...LON 3892 9081 3894 9070 3892 9070 3890 9080
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Apr 25, 3:45 PM CDT, 1 hour 52 minutes earlier.
Area forecast discussion, Apr 25, 3:45 PM CDT, 1 hour 52 minutes before
Area Forecast Discussion
National Weather Service Saint Louis MO
345 PM CDT Sat Apr 25 2020
.SHORT TERM... (Through Late Sunday Night)
Issued at 228 PM CDT Sat Apr 25 2020
The forecast looks to be progressing fairly close to expectations
with widespread rainfall now running oriented almost due south-
north along the Mississippi River. This will continue to push east
of the Mississippi River through later this evening. The only
exception may be over our far eastern forecast area, where
moisture lingers behind the system as it pivots northeast through
the Ohio Valley. Otherwise, northerly flow has proven to be quiet
effective in improving conditions over central Missouri, where
satellite imagery shows overcast skies breaking with scattered
diurnal cu over western Missouri.
Expect any lingering precipitation over Illinois counties to taper
off through Sunday morning as drier air continues to filter in on
north and northwesterly flow. Skies will clear allowing plenty of
sunshine and temperatures that rebound into the 60s for highs.
Things should stay dry ahead of the next system that approaches
very late Sunday night into Monday morning.
Maples
.LONG TERM... (Monday through Next Saturday)
Issued at 228 PM CDT Sat Apr 25 2020
Much of the week will consist of northwest flow aloft with
additional disturbances occasionally presenting chances for rain
to some degree. The greatest potential for impacts to the local
area will stretch through the midweek period.
The first in a series of waves will come in the early half of
Monday. High pressure will track east into the Tennessee Valley,
as an upper level shortwave and relatively weak surface low
approach from the plains. Return flow will take over with warm
and moist air being pumped in out of the south/southwest.
Scattered showers will develop along an area of elevated lift in
relation to the initial push of warm air advection. Instability is
low, so thunder potential is minimal. Meanwhile, a system well to
the north pushes a weakening cold front in from the the north,
which washes out over central Illinois. The warm air wins out, but
could result in evening showers after a mostly dry afternoon.
The pattern remains rather messy as we head into to Tuesday.
However, this does look like our best opportunity for additional
rainfall as we progress through midweek. It seems as though the
Monday's washed out boundary could act as a low level moisture
pool for remnant cloud cover or lingering isolated showers into
Tuesday morning. This all runs ahead of a well-defined system that
tracks northeast through Iowa into northern Illinois during the
day Tuesday in additional to another surface disturbance over the
southern plains. Once again, we get divided between the two.
The devil is in the details, which really aren't entirely too
clear. Should we clear out, surface instability builds ahead of
the front with some guidance suggesting 2000+ J/kg in SBCAPE.
While there is plenty of convergence along the approaching cold
front, medium range guidance shows some limiting factors in the
form of marginal shear profiles and unidirectional flow somewhat
parallel with the front. This may indicate more of a pulse type
afternoon with the potential for strong storms along and ahead of
the front, but the main areas of lift remain to the north and
south, associated with the two surface features. It remains one to
watch as the time approaches.
The cold front move through late Tuesday with the system rotating
into the Great Lakes during the day Wednesday. Shower potential
will continue into at least Wednesday morning as we get behind the
system and underneath the upper low will warp around moisture.
Wednesday may very well be a "throw away" day with showers and
relatively cooler temperatures.
High pressure may give us a break at least through Thursday.
Ensembles continue show a spread in solutions from about mid to
late week. Nonetheless, there doesn't see to be any significant
systems in the offing with limited potential for precipitation
Friday and Saturday. Temperatures should rebound near normal
Thursday to above normal Saturday with southerly flow behind the
departing ridge.
Maples
&&
.AVIATION... (For the 18z TAFs through 18z Sunday Afternoon)
Issued at 1234 PM CDT Sat Apr 25 2020
Widespread rain continues across much of the area with IFR
ceilings and minor reductions to visibility within pockets of
steadier rainfall. The back edge to precipitation shield has
cleared portion central and northeast Missouri early this
afternoon. Eastward progress will continue, but will be gradual
with rainfall diminishing from west to east. East-central and
southeast Missouri will see rain begin to taper off around 00z,
while southwest Illinois will see rain end between 01-03z.
IFR conditions will quickly erode, becoming MVFR within a couple
of hours behind the . Skies will break and even clear out,
becoming VFR at KCOU and KUIN this evening. Improvement will
continue to the east with the remainder of the terminal getting
into VFR overnight, extending through the remainder of the period.
SPECIFICS FOR KSTL:
Low pressure was located just southeast of the terminal and
continue to pivot toward the northeast this afternoon. This will
keep showers and IFR ceilings over the region into the late after
and early evening. Pockets of steadier rainfall will occasionally
reduce visibility to 4SM-6SM with any improvement coming on the
back side of the precipitation near and after 00z.
IFR clouds will briefly linger behind the precipitation, but is
expected to lift into MVFR later this evening. VFR conditions are
expected to return late tonight into Sunday.
Maples
&&
.PRELIMINARY POINT TEMPS/POPS...
Saint Louis 44 64 46 68 / 50 5 0 20
Quincy 39 65 45 66 / 10 0 10 30
Columbia 41 66 47 69 / 0 0 10 20
Jefferson City 41 67 47 70 / 0 0 5 20
Salem 45 61 41 66 / 90 50 0 20
Farmington 42 64 42 68 / 30 0 0 10
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...Flood Watch until 1 AM CDT Sunday for Brown IL-Greene IL-
Macoupin IL-Pike IL.
&&
WFO LSXHazardous weather outlook, Apr 25, 4:00 PM CDT, 1 hour 37 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 400 PM CDT Sat Apr 25 2020 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-262100- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 400 PM CDT Sat Apr 25 2020 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. An areal flood watch is in effect for portions of west central IL through late this evening. See the areal flood watch for additional details. Isolated storms are possible in southern Illinois late this evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There will be additional chances for thunderstorms Tuesday and Wednesday and again Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. Maples
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 8:54 AM CDT | River Flood Warning | LSX | Crawford, Washington | 3 days |
| Apr 25, 1:43 PM CDT | River Flood Warning | LSX | Jefferson | 11 hr |
| Apr 25, 4:44 PM CDT | River Flood Warning | LSX | Lincoln | 17 hr |
Nearby
River Flood Warnings in Missouri, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.